Global stability of a two-stage epidemic model with generalized non-linear incidence

S. M. Moghadas, A. B. Gumel

Research output: Contribution to journalArticle

46 Scopus citations

Abstract

A multi-stage model of disease transmission, which incorporates a generalized non-linear incidence function, is developed and analysed qualitatively. The model exhibits two steady states namely: a disease-free state and a unique endemic state. A global stability of the model reveals that the disease-free equilibrium is globally asymptotically stable (and therefore the disease can be eradicated) provided a certain threshold R0 (known as the basic reproductive number) is less than unity. On the other hand, the unique endemic equilibrium is globally asymptotically stable for R0 > 1.

Original languageEnglish (US)
Pages (from-to)107-118
Number of pages12
JournalMathematics and Computers in Simulation
Volume60
Issue number1-2
DOIs
StatePublished - Jul 15 2002
Externally publishedYes

Keywords

  • Equilibria
  • Multi-stage infection
  • Non-linear incidence
  • Stability

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)
  • Numerical Analysis
  • Modeling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Global stability of a two-stage epidemic model with generalized non-linear incidence'. Together they form a unique fingerprint.

  • Cite this